MAUDE Adverse Event Report: COVIDIEN AG JUAREZ (MMJ) SHILEY; TUBE, TRACHEAL (W/WO CONNECTOR)

COVIDIEN AG JUAREZ (MMJ) SHILEY; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 18870
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during testing/maintenance, paramedic was practicing working with the ventilator on a mannequin.The mannequin was intubated with a 7.0 endotracheal tube, the tube's cuff suddenly popped inside the mannequin.No obvious explanation was noted inside the mannequin's airway (i.E.No foreign objects or similar) were noted upon inspection either pre or post tube placement.Endotracheal tube was inflated with the proper amount of air in the cuff and was brand new out of the package.Endotracheal tube was used appropriately.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the cuff was burst.An inflation/deflation test was performed 25cc of air was applied to the cuff using a syringe and it was observed the cuff deflated immediately.It was reported that during testing/maintenance, paramedic was practicing working with the ventilator on a mannequin.The mannequin was intubated with a 7.0 endotracheal tube, the tube's cuff suddenly popped inside the mannequin.No obvious explanation was noted inside the mannequin's airway (i.E.No foreign objects or similar) were noted upon inspection either pre or post tube placement.Endotracheal tube was inflated with the proper amount of air in the cuff and was brand new out of the package.Endotracheal tube was used appropriately.The reported issue was confirmed.The most likely cause was related with overinflating the cuff.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: each tube¿s cuff, pilot balloon and valve should be tested by inflation prior to use.If dysfunction is detected in any part of the inflation system, the tube should not be used and should be returned.Do not overinflate the cuff.The cuff pressure should not exceed 30 cmh2o.Overinflation can result in tracheal damage, rupture of the cuff with subsequent deflation, or in cuff distortion which may lead to airway blockage.Various bony anatomical structures (e.G., teeth, turbinates) within the airway or any intubation tools with sharp surfaces might jeopardize cuff integrity.Damage to the thin-walled cuff during insertion will subject the patient to the risk of extubation and re-intubation.If the cuff is damaged, the tube should not be used.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SHILEY
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
COVIDIEN AG JUAREZ (MMJ)
1181 hennequen ave.
juarez,chi 32575
MX  32575
Manufacturer (Section G)
COVIDIEN AG JUAREZ (MMJ)
1181 hennequen ave.
juarez,chi 32575
MX   32575
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24020195
Report Number9681384-2026-00074
Device Sequence Number13398217
Product Code BTR
UDI-Device Identifier40884521032522
UDI-Public(01)40884521032522(17)300415(10)25D0190JZX
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K090352
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number18870
Device Catalogue Number18870
Device Lot Number25D0190JZX
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2026
Supplement Date Received by Manufacturer03/25/2026
Initial Report FDA Received Date01/09/2026
Supplement Report FDA Received Date03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown